View Full Version : Vitamins
11-13-2005, 06:34 PM
Hi, it's Thomas again.
Being at college I don't exactly have a balanced diet, so I've decided to start taking vitamins.
Is there any reason to think that they should interact adversely with my HCM?
11-13-2005, 08:09 PM
Are you referring to multiple vitamins?
My doctors suggested that I taking one a day. If you are on coumadin, you should get a multiple vitamin with no vitamin K. Vitamin K thins your blood as does some foods you eat.
Hope this helps
11-13-2005, 08:17 PM
Yes, um....let me look on the bottle. Multivitamin/Multimineral supplement.
Just some stuff I bought at the grocery store.
It's just I've been feeling very strange since I took them. Feeling bizarre symptoms isn't rare for me, though, so in all likelihood it's a coincidence. Just wanted to find out if there was a case against vitamins for HCM patients.
11-14-2005, 12:10 AM
Thomas - A multivitamin should not be a problem with HCM, but you should let your doctor know you are taking one and any other over-the-counter meds you are taking. If it is also a multimineral, it may have some electrolytes or something in it that you may not need.
Did the strange feelings start when you started the vitamins? You can always stop them, see if it resolves, then try it again. If you feel you need to call your doctor, that's what he's there for. Call and ask.
Esther is correct about the Vit K affecting the coumadin level, but it will counteract the coumadin, causing you to need a larger coumadin dose. I don't remember you ever saying that you were on coumadin, and if you aren't it's not an issue for you. For those on coumadin, if you take a vit with vit K in it and take it every day, it's not really an issue either, as you are taking the same amount. The problem comes with taking significantly different amounts of Vit K on different days.
Thomas, hope you're feeling better by now. Best wishes, Linda
11-14-2005, 12:22 AM
Just make sure you aren't taking a vitamin that is also full of herbs and other supplements as many are vasodilators or constrictors, or stimulants, and could interact with any medication you are on. Some also interfere with Coumadin as well.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.